Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

May 29, 2017Henry County, Georgia

NWS Atlanta, GA issued this special weather statement at May 29, 2017, 4:01 PM EDT for Henry County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2017, 4:01 PM EDT (20:01 UTC)
Expired
May 29, 2017, 4:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Henry County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS82 KFFC 292001
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT MON MAY 29 2017
 
GAZ046-048-054>058-292030-
Butts GA-Fayette GA-Rockdale GA-Clayton GA-Spalding GA-Newton GA-
Henry GA-
401 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...EASTERN
FAYETTE...SOUTHWESTERN ROCKDALE...SOUTHEASTERN CLAYTON...NORTHERN
SPALDING...SOUTHWESTERN NEWTON AND HENRY COUNTIES UNTIL 430 PM EDT...

At 401 PM EDT...a strong thunderstorm was over Jw Smith Reservoir, or
7 miles southeast of Fayetteville...moving east at 25 mph.

  HAZARD...Winds 40 to 50 mph...pea sized hail and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
McDonough, Fayetteville, Jonesboro, Stockbridge, Hampton, Lovejoy,
Sunny Side, Lake Spivey, Blacksville, Ola, Magnet, Richardson Park,
Bonanza, Luella, Jw Smith Reservoir, Atlanta Motor Speedway, Flippen,
Fincherville, Kelleytown and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3345 8446 3363 8413 3362 8411 3364 8410
      3366 8407 3340 8389 3332 8436
TIME...MOT...LOC 2001Z 251DEG 23KT 3340 8435 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 3:34 PM EDT, 27 minutes earlier.

Area forecast discussion, May 29, 3:34 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
334 PM EDT Mon May 29 2017

.SHORT TERM /Tonight through Tuesday Night/...
...A Severe Thunderstorm Watch is in Effect for Portions of North
and Central Georgia until 9 PM EDT...

As expected, with ample instability in place, thunderstorms are
quickly developing, primarily in association with an impulse moving
from eastern Alabama into western Georgia. Thunderstorm coverage
will continue to increase, especially ahead of this disturbance as
it traverses the CWA through this evening. SBCAPE values have
already reached in excess of 2000-2500 J/kg which will contribute to
thunderstorm intensification and the increasing possibility of some
severe thunderstorms. Damaging wind gusts will be the primary threat
in the strongest storms with steep low level lapse rates and
plentiful moisture. While some hail is possible, less impressive mid-
level lapse rates will tend to reduce the large hail threat a bit.
Coverage of showers and thunderstorms will gradually diminish
overnight after sunset as daytime heating is lost and the
aforementioned impulse moves eastward.

The cold/stationary front currently residing to our northwest will
continue to slowly sag into to our area on Tuesday. The proximity of
this boundary as well as continuing southwest flow aloft will
contribute to additional scattered showers and thunderstorms on
Tuesday afternoon. Deep layer shear will not be a factor tomorrow as
it is today, so while showers and thunderstorms can again be
expected on Tuesday, threat for strong/severe thunderstorms will be
low.

RW

.LONG TERM /Wednesday through Monday/...
Models are coming into better agreement for the late week system.
Confidence is increasing on showers/tstorms and have therefore
increased probabilities. No other major changes planned. Previous
Long Term discussion follows...

17

PREVIOUS LONG TERM /Tuesday Night through Sunday/...
The long term remains unsettled with basically a west or
southwest flow aloft across the southern states...and low pressure
continuing across the Great Lakes. A moist air mass is expected
to persist and a series of short waves will cross the area through
the period. Breaks in the precipitation will be hard to time. So
the overall pattern remains similar with chance or slight chance
pops each period. GFS/ECMWF hint at a surface front pushing into
GA Wednesday night into Thursday with somewhat drier air but not
confident enough on this to make any big pop changes.

41

&&

.AVIATION...
18Z Update... Scattered thunderstorms will be in proximity to TAF
sites through this evening with locally gusty winds and MVFR
ceilings/IFR vsbys in and near thunderstorms. Outside of
thunderstorms primarily VFR conditions can be anticipated this
evening. MVFR ceilings are possible by Tuesday morning. Scattered
showers and thunderstorms are again expected by Tuesday afternoon.
Winds will be westerly through the period.

CONFIDENCE... Medium confidence on ceilings Tuesday morning.
High confidence other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  81  64  85 /  60  40  20  20
Atlanta         67  79  65  83 /  60  40  20  20
Blairsville     60  78  58  78 /  60  30  20  30
Cartersville    65  80  62  83 /  60  40  20  20
Columbus        70  84  67  86 /  30  40  20  20
Gainesville     65  79  64  82 /  60  40  20  20
Macon           68  85  66  86 /  30  40  20  20
Rome            65  82  61  84 /  60  40  20  30
Peachtree City  66  80  63  83 /  50  40  20  20
Vidalia         72  89  70  89 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 9 PM EDT this evening for the
following zones: Baldwin...Banks...Barrow...Bartow...Bibb...
Bleckley...Butts...Chattahoochee...Cherokee...Clarke...Clayton...
Cobb...Coweta...Crawford...DeKalb...Douglas...Fayette...
Forsyth...Glascock...Greene...Gwinnett...Hall...Hancock...
Harris...Henry...Houston...Jackson...Jasper...Jefferson...
Johnson...Jones...Lamar...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart...
Talbot...Taliaferro...Taylor...Twiggs...Upson...Walton...
Warren...Washington...Webster...Wilkes...Wilkinson.

&&

SHORT TERM...RW
LONG TERM....17
AVIATION...RW
Hazardous weather outlook, May 29, 4:34 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
434 AM EDT Mon May 29 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
434 AM EDT Mon May 29 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A few thunderstorms may become severe mainly this afternoon and
evening.

A frontal boundary will approach north Georgia today...giving
increased chances for showers and thunderstorms. Afternoon heating
will help to support a few strong to severe thunderstorms with
damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A moist and unstable air mass will remain over north and central
Georgia through the period. There will be a chance of showers and
thunderstorms each day...a few storms possibly severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, May 29, 3:30 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT MON MAY 29 2017

GAZ067>069-078-079-292000-
Harris GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-
330 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...
NORTHWESTERN UPSON...SOUTHERN MERIWETHER...NORTHWESTERN TALBOT AND
SOUTHWESTERN PIKE COUNTIES UNTIL 400 PM EDT...

At 330 PM EDT...a strong thunderstorm was near Warm Springs, or 10
miles south of Greenville...moving northeast at 40 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
           rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Thomaston, Manchester, Pine Mountain, Woodbury, Warm Springs, Molena,
Gay, Sunset Village, Lincoln Park, F.d. Roosevelt State Park,
Raleigh, Flint Hill, Sprewell Bluff State Park, Crest, Sunnyside,
Durand, Harris City and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3310 8459 3304 8446 3284 8432 3276 8479
      3288 8487 3290 8486
TIME...MOT...LOC 1930Z 235DEG 34KT 3288 8473

HAIL...0.75IN
WIND...40MPH
Special weather statement, May 29, 3:44 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT MON MAY 29 2017

GAZ080>083-093>095-292015-
Macon GA-Peach GA-Taylor GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
344 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
EASTERN TAYLOR...SOUTHWESTERN BIBB...HOUSTON...SOUTHEASTERN CRAWFORD
AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 415 PM EDT...

At 344 PM EDT...a strong thunderstorm was over Saint Louis, or near
Fort Valley...moving northeast at 40 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
           rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Marshallville,
Reynolds, Robins Air Force Base, Nakomis, Meadowdale, Houston Lake,
Grove Park, Powerville, Moss Oak, Miami Valley, Kathleen, Saint
Louis, Jack Brown Estates, Sand Bed and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3256 8409 3282 8378 3248 8343 3229 8393
TIME...MOT...LOC 1944Z 235DEG 34KT 3249 8389

HAIL...0.75IN
WIND...40MPH
Special weather statement, May 29, 3:47 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT MON MAY 29 2017

GAZ025-035>037-047-292015-
Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
347 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHEASTERN WALTON...SOUTHEASTERN BARROW...CLARKE AND NORTHERN
OCONEE COUNTIES UNTIL 415 PM EDT...

At 347 PM EDT...a strong thunderstorm was over Gratis, or 7 miles
northeast of Monroe...moving east at 35 mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Winder, Monroe, Jefferson, Watkinsville, Athens, Statham, Arcade,
Bogart, North High Shoals, Bethlehem, Athens-Clarke County,
Whitehall, Westgate Park, James Holland Youth Sports Cmpx, Bear Creek
Reservoir, Beechwood Hills, Oconee Heights, Eastville, Campton and
Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3381 8368 3393 8376 3415 8350 3387 8327
TIME...MOT...LOC 1947Z 247DEG 29KT 3388 8364

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 29, 3:58 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT MON MAY 29 2017

GAZ056-068>071-292030-
Lamar GA-Monroe GA-Upson GA-Spalding GA-Pike GA-
358 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...WESTERN MONROE...
NORTHEASTERN UPSON...EASTERN SPALDING AND PIKE COUNTIES UNTIL 430 PM
EDT...

At 358 PM EDT...a strong thunderstorm was over Crest, or 8 miles
northwest of Thomaston...moving east at 35 mph.

  HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Griffin, Thomaston, Barnesville, Zebulon, Milner, Yatesville,
Williamson, Orchard Hill, Meansville, Aldora, The Rock, East Griffin,
Lincoln Park, Atwater, Hilltop, Walker Mill, Rover, Liberty Hill,
Hannahs Mill and Collier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3334 8422 3334 8418 3325 8412 3320 8412
      3320 8409 3296 8393 3287 8433 3308 8450
TIME...MOT...LOC 1958Z 251DEG 29KT 3297 8443

HAIL...0.25IN
WIND...50MPH
Local storm report, May 29, 4:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             SUN VALLEY              33.64N  84.49W
05/29/2017  E0.70 INCH       FULTON             GA   UNKNOWN

            REPORTS OF DIME-SIZED HAIL AT THE FAMILY DOLLAR IN EAST
            POINT

&&

EVENT NUMBER FFC1700738

THIEM
Special weather statement, May 29, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT MON MAY 29 2017

GAZ046-048-054>058-292030-
Butts GA-Fayette GA-Rockdale GA-Clayton GA-Spalding GA-Newton GA-
Henry GA-
401 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...EASTERN
FAYETTE...SOUTHWESTERN ROCKDALE...SOUTHEASTERN CLAYTON...NORTHERN
SPALDING...SOUTHWESTERN NEWTON AND HENRY COUNTIES UNTIL 430 PM EDT...

At 401 PM EDT...a strong thunderstorm was over Jw Smith Reservoir, or
7 miles southeast of Fayetteville...moving east at 25 mph.

  HAZARD...Winds 40 to 50 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McDonough, Fayetteville, Jonesboro, Stockbridge, Hampton, Lovejoy,
Sunny Side, Lake Spivey, Blacksville, Ola, Magnet, Richardson Park,
Bonanza, Luella, Jw Smith Reservoir, Atlanta Motor Speedway, Flippen,
Fincherville, Kelleytown and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3345 8446 3363 8413 3362 8411 3364 8410
      3366 8407 3340 8389 3332 8436
TIME...MOT...LOC 2001Z 251DEG 23KT 3340 8435

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:06 PM EDTSpecial Weather StatementFFCCoweta, Harris, Heard, Meriwether, Troup24 min
May 29, 2:32 PM EDTSpecial Weather StatementFFCTroup28 min
May 29, 2:52 PM EDTSpecial Weather StatementFFCFulton23 min
May 29, 2:56 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton34 min
May 29, 3:02 PM EDTSpecial Weather StatementFFCSchley28 min
May 29, 3:04 PM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup26 min
May 29, 3:22 PM EDTSpecial Weather StatementFFCDeKalb23 min
May 29, 3:26 PM EDTSpecial Weather StatementFFCStewart34 min
May 29, 3:30 PM EDTSpecial Weather StatementFFCMeriwether30 min
May 29, 3:44 PM EDTSpecial Weather StatementFFCHouston, Peach31 min
May 29, 3:47 PM EDTSpecial Weather StatementFFCClarke28 min
May 29, 3:49 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster26 min
May 29, 3:58 PM EDTSpecial Weather StatementFFCLamar, Pike, Spalding, Upson32 min
May 29, 4:19 PM EDTSpecial Weather StatementFFCWilkes41 min
May 29, 4:22 PM EDTSpecial Weather StatementFFCClarke, Madison38 min
May 29, 4:23 PM EDTSpecial Weather StatementFFCBibb37 min
May 29, 4:31 PM EDTSpecial Weather StatementFFCLamar, Monroe29 min
May 29, 4:54 PM EDTSevere Thunderstorm WarningFFCWilkes36 min
May 29, 4:59 PM EDTSpecial Weather StatementFFCJasper31 min
May 29, 5:03 PM EDTSpecial Weather StatementFFCOglethorpe42 min
May 29, 5:04 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield41 min
May 29, 5:05 PM EDTSpecial Weather StatementFFCWarren25 min
May 29, 5:15 PM EDTSpecial Weather StatementFFCGreene, Morgan45 min
May 29, 5:30 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe45 min
May 29, 5:32 PM EDTSpecial Weather StatementFFCWilkes28 min
May 29, 5:34 PM EDTSpecial Weather StatementFFCBaldwin, Jones26 min
May 29, 5:57 PM EDTSpecial Weather StatementFFCWilkes63 min
May 29, 6:00 PM EDTSpecial Weather StatementFFCHancock30 min
May 29, 6:02 PM EDTSpecial Weather StatementFFCJohnson, Laurens, Treutlen28 min
May 29, 6:04 PM EDTSevere Thunderstorm WarningFFCWilkes41 min
May 29, 6:14 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen14 min
May 29, 6:47 PM EDTSpecial Weather StatementFFCTreutlen28 min
May 29, 7:20 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield25 min
May 29, 7:48 PM EDTSpecial Weather StatementFFCMurray27 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.